Q. Can urine be foamy due to any kidney issues?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 13, 2018

Hi doctor,

My father has suffered from a stroke 12 years back (left hemisensory infarct) and four years back has undergone CABG. He is also a diabetic for the past 27 years. Three days back he developed high fever 103.5 with stomach ache and chills. 650 or Meftal forte SOS for high fever. He is better now but during that time he noticed frothy urine so we got his urine microalbumin test done. The levels are a little high. Six months back they were within range. He has no other problem like swelling, etc. His BP is also under control. Also, his other parameters like creatinine, etc., done two weeks back are fine. Only his HbA1c is 7.8.

My query is that since the tests were just the next day after fever can they be incorrect? Can the urine be foamy due to fever? Will better sugar control help to resolve this problem? When should we repeat this test again? His current medications are Mixtard Insulin 30/70 - 48 units morning, 13 units night, Glycomet GP2 1-0-1, Linagliptin 5 mg 1-0-0, Fibator 10 mg 0-0-1, Metolar XR 25 1-0-0, Dynapress 0.4 0-0-1, Arreno 1-0-1, Ecosprin 75 1-0-0.

#

Hi,

Welcome to icliniq.com.

Yes, an acute infection is known to cause protein in the urine that can cause frothy urine. Moreover, urinary tract infection can also cause this. I would recommend you to get his urine test repeated after two weeks. A strict blood sugar and blood pressure control would control proteinuria.

Thank you doctor,

So, would focus on controlling sugars. He did not have any UTI but viral fever. He is taking Metolar XR for BP given by his cardiologist. Does this also help in microalbuminuria?

#

Hi,

Welcome back to icliniq.com.

No, Metolar does not help in controlling albuminuria. Discuss with your doctor to prescribe him Benidipine or Telmisartan or Ramipril that would help in controlling albuminuria.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What could be the reason for my increased creatinine level?

Query: Hello doctor, I have a UTI with E. coli infection detected. My blood urea is 27 mg and the serum creatinine is 1.3 mg. My primary health doctor advised me to consult with a nephrologist to find out the reason behind the rise of creatinine level. He told me that the creatinine level is near borderlin...  Read Full »

Kidney Stones: Causes, Management and Prevention

Article Overview: One in every 20 people develop kidney stones at some point in their life. Here is an article to know about kidney stones, its management and prevention. Read Article


Dr. Revathi Sundaramurthy
Ayurveda Specialist

What is a Kidney Stone? Kidney stones (renal calculi) are hard mineral deposits like calcium, oxalate and phosphorus that form inside the kidneys. They vary in size. A minute stone may pass on its own, causing little or no pain, while stones more than 3mm of size gets stuck in ureters and block the...  Read Article

Diagnosed with Kidney Stone - What Next?

Article Overview: Many patients are found to have small 3 mm to 5 mm stones in kidneys. They get worried and rush to doctor. Some land up taking unnecessary, costly treatment. Here, I have discussed a few information about kidney stones. Read Article


Dr. Devendra
Urologist

The anatomy of the urinary system is such that urine formed in the kidney is transported to urinary bladder by a narrow tube called ureter. Size is the limiting factor for natural passage of kidney stone through this narrow passage. Ureter can accommodate around 4 mm diameter st...  Read Article

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask a Nephrologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.